Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 5, 2025, 1:14 PM CST for Lauderdale County, Tennessee. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2025, 1:14 PM CST (19:14 UTC)
- Expired
- Feb 5, 2025, 2:39 PM CST
- In force
- 85 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, TN
The radar
The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WGUS54 KMEG 051914
FFWMEG
TNC097-052200-
/O.NEW.KMEG.FF.W.0003.250205T1914Z-250205T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
114 PM CST Wed Feb 5 2025
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Central Lauderdale County in Tennessee...
* Until 400 PM CST.
* At 114 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ripley, Ft Pillow, Henning, Luckett, Glimp, Lightfoot, Three
Point, Arp, Opossum and Golddust.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3570 8995 3583 8953 3565 8950 3567 8983
FLASH FLOOD...RADAR INDICATED
$$
AC31 follow-up statement
408 WGUS74 KMEG 052039 FFSMEG Flash Flood Statement National Weather Service Memphis TN 239 PM CST Wed Feb 5 2025 TNC097-052049- /O.CAN.KMEG.FF.W.0003.000000T0000Z-250205T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lauderdale TN- 239 PM CST Wed Feb 5 2025 ...FLASH FLOOD WARNING FOR CENTRAL LAUDERDALE COUNTY HAS BEEN REPLACED WITH A FLOOD WARNING... && LAT...LON 3570 8995 3583 8953 3565 8950 3567 8983 $$ AC3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 11:42 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 5, 11:42 AM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1142 AM CST Wed Feb 5 2025
...New AVIATION...
.SYNOPSIS...
Issued at 425 AM CST Wed Feb 5 2025
Mild and unsettled weather will prevail over the Midsouth today,
as a warm front lifts through the region. An upper level low
pressure trough will pass through the middle Mississippi River
Valley, which will aid the development of showers and thunderstorms
over the Midsouth today. The front will return as a cold front
late Thursday, and return north as a warm front on early Saturday.
Showers and a few thunderstorms will be possible each day. Next
week will see cooler temperatures prevail behind a stronger cold
frontal passage on Saturday night.
&&
.DISCUSSION...
(Today through Tuesday)
Issued at 425 AM CST Wed Feb 5 2025
Mild and unsettled weather will continue across the Midsouth
through Saturday, under fast quasi-zonal flow aloft. For today, a
warm front will lift north ahead of an upper trough passing
through the mid-MS River Valley. Warm advection showers will
provide a relatively high PoP / low QPF event. Modest CAPE, below
500 J/kg, will support isolated thunderstorms over north MS,
perhaps into west TN this afternoon. 0-6km bulk shear of 40-45kt
will provide convective organization potential. Additional showers
and isolated thunderstorms will be possible late tonight and
Thursday, as the cold front drops back into the Midsouth. Nearly
zonal upper level flow will continue, and the Midsouth will be
under the right exit region of an upper jet streak. In general,
the pattern does not appear favorable for strong or persistent
synoptic scale lift on Thursday. As such QPF remains modest.
The status quo will continue Friday, before a moderately amplified
upper level trough passes through the upper Midwest on Saturday.
After this feature passes through the Great Lakes Saturday night,
a stronger cold front will pass through the Midsouth, backed by a
1034mb surface pressure ridge over the central and northern Great
Plains. Initially strong frontal forcing over the Midsouth will
encounter PWAT values near 1.3 inches, around the 90th percentile
of climatology. 00Z/05 LREF mean CAPE is progged at or below 100
J/kg, indicating limited thunder potential.
Fast west-southwest flow aloft will prevail Sunday through the
middle of next week. Although the post frontal airmass will
modify, daytime temperatures will average 5-10 degrees below
normal, due to cloud cover and additional periods of rainfall
north of a stalled surface front.
PWB
&&
.AVIATION...
(18Z TAFS)
Issued at 1136 AM CST Wed Feb 5 2025
A warm front continues to lift north across the region this
morning. VFR conditions have returned to TUP as the front has
recently cleared the area. Elsewhere, IFR and LIFR conditions will
persist through late afternoon. Above this ceiling, isolated to
scattered TSRAs will move near MEM, MKL and JBR this afternoon. A
lull in SHRA activity is expected this evening, with renewed
scattered SHRAs and TSRAs overnight.
Winds will remain southerly through the period at all sites. Winds
will shift back around to the north late tomorrow afternoon as the front
sags back south.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until noon CST today for ARZ009-018-026>028-
035-036-048-049-058.
MO...Dense Fog Advisory until noon CST today for MOZ113-115.
MS...Dense Fog Advisory until noon CST today for MSZ001-007-008-
010>013-015>017-020>024.
TN...Dense Fog Advisory until noon CST today for TNZ001-002-019-048-
049-088.
&&
PUBLIC FORECAST...PWB
AVIATION...AC3The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 8:53 AM CST | Dense Fog Advisory | MEG | Dyer, Lake, Lauderdale, Obion, Shelby, Tipton | 3 hr |
| Feb 5, 1:01 PM CST | Areal Flood Advisory | MEG | Lauderdale | 13 min |
| Feb 5, 2:39 PM CST | Areal Flood Warning | MEG | Lauderdale | 58 min |
| Feb 5, 3:37 PM CST | Areal Flood Advisory | MEG | Lauderdale | 83 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.